Switching Costs in Infinitely Repeated Games1
We show that small switching costs can have surprisingly dramatic effects in infinitely repeated games if these costs are large relative to payoffs in a single period. This shows that the results in Lipman and Wang  do have analogs in the case of infinitely repeated games. We also discuss whether the results here or those in Lipman–Wang  imply a discontinuity in the equilibrium outcome correspondence with respect to small switching costs. We conclude that there is not a discontinuity with respect to switching costs but that the switching costs do create a discontinuity with respect to the length of a period.
To our knowledge, this item is not available for
download. To find whether it is available, there are three
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
|Date of creation:||Jan 2006|
|Date of revision:|
|Publication status:||published, Games and Economic Behavior|
|Contact details of provider:|| Postal: 270 Bay State Road, Boston, MA 02215|
Web page: http://www.bu.edu/econ/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Benoit, Jean-Pierre & Krishna, Vijay, 1985. "Finitely Repeated Games," Econometrica, Econometric Society, vol. 53(4), pages 905-22, July.
- Drew Fudenberg & David K. Levine, 1983.
"Subgame-Perfect Equilibria of Finite- and Infinite-Horizon Games,"
Levine's Working Paper Archive
219, David K. Levine.
- Fudenberg, Drew & Levine, David, 1983. "Subgame-perfect equilibria of finite- and infinite-horizon games," Journal of Economic Theory, Elsevier, vol. 31(2), pages 251-268, December.
- Barton L. Lipman & Ruqu Wang, 1997.
"Switching Costs in Frequently Repeated Games,"
1190, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Drew Fudenberg & Eric Maskin, 1987.
"On the Dispensability of Public Randomization in Discounted Repeated Games,"
467, Massachusetts Institute of Technology (MIT), Department of Economics.
- Fudenberg, Drew & Maskin, Eric, 1991. "On the dispensability of public randomization in discounted repeated games," Journal of Economic Theory, Elsevier, vol. 53(2), pages 428-438, April.
- Chakrabarti, Subir K., 1990. "Characterizations of the equilibrium payoffs of inertia supergames," Journal of Economic Theory, Elsevier, vol. 51(1), pages 171-183, June.
- Dutta Prajit K., 1995. "Collusion, Discounting and Dynamic Games," Journal of Economic Theory, Elsevier, vol. 66(1), pages 289-306, June.
- Wen, Quan, 1994. "The "Folk Theorem" for Repeated Games with Complete Information," Econometrica, Econometric Society, vol. 62(4), pages 949-54, July.
- Dutta Prajit K., 1995. "A Folk Theorem for Stochastic Games," Journal of Economic Theory, Elsevier, vol. 66(1), pages 1-32, June.
- Abreu, Dilip & Dutta, Prajit K & Smith, Lones, 1994. "The Folk Theorem for Repeated Games: A NEU Condition," Econometrica, Econometric Society, vol. 62(4), pages 939-48, July.
- Drew Fudenberg & Jean Tirole, 1991. "Game Theory," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262061414.
When requesting a correction, please mention this item's handle: RePEc:bos:wpaper:wp2006-003. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Gillian Gurish)
If references are entirely missing, you can add them using this form.